Alert archive / North Carolina / Tornado Warnings in 2019

Tornado Warning 21, NWS Newport/Morehead City, NC

September 5, 20194 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 5, 2019, 4:18 PM EDT for 4 counties in North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2019, 4:18 PM EDT (20:18 UTC)
Expired
Sep 5, 2019, 4:45 PM EDT
In force
27 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 7:28 AM EDTTornado WatchSPC11 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

732 
WFUS52 KMHX 052018
TORMHX
NCC061-103-107-133-052045-
/O.NEW.KMHX.TO.W.0021.190905T2018Z-190905T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
418 PM EDT Thu Sep 5 2019

The National Weather Service in Newport has issued a

* Tornado Warning for...
  West central Jones County in eastern North Carolina...
  Southwestern Lenoir County in eastern North Carolina...
  Northwestern Onslow County in eastern North Carolina...
  Northern Duplin County in eastern North Carolina...

* Until 445 PM EDT.
    
* At 417 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Potters Hill, or 15 miles northwest of Half Moon,
  moving west at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Warsaw, Kornegay, Beautancus, Potters Hill, Albertson, Sarecta,
  Pink Hill and Hargetts Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3519 7804 3519 7802 3518 7798 3517 7797
      3517 7795 3503 7756 3492 7758 3499 7811
TIME...MOT...LOC 2017Z 107DEG 35KT 3499 7765 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Simms
2 follow-up statements
530 
WWUS52 KMHX 052034
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
434 PM EDT Thu Sep 5 2019

NCC103-107-133-052043-
/O.CAN.KMHX.TO.W.0021.000000T0000Z-190905T2045Z/
Jones NC-Lenoir NC-Onslow NC-
434 PM EDT Thu Sep 5 2019

...THE TORNADO WARNING FOR WEST CENTRAL JONES...SOUTHWESTERN LENOIR
AND NORTHWESTERN ONSLOW COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for eastern North
Carolina.

LAT...LON 3519 7804 3519 7802 3518 7798 3517 7798
      3517 7795 3505 7775 3503 7774 3494 7776
      3499 7811
TIME...MOT...LOC 2033Z 107DEG 35KT 3504 7784 

$$

NCC061-052045-
/O.CON.KMHX.TO.W.0021.000000T0000Z-190905T2045Z/
Duplin NC-
434 PM EDT Thu Sep 5 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHERN
DUPLIN COUNTY...
    
At 433 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kornegay, or 14 miles east of Warsaw, moving west at
40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Warsaw, Kornegay, Beautancus and Sarecta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3519 7804 3519 7802 3518 7798 3517 7798
      3517 7795 3505 7775 3503 7774 3494 7776
      3499 7811
TIME...MOT...LOC 2033Z 107DEG 35KT 3504 7784 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Simms
167 
WWUS52 KMHX 052044
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
444 PM EDT Thu Sep 5 2019

NCC061-052054-
/O.EXP.KMHX.TO.W.0021.000000T0000Z-190905T2045Z/
Duplin NC-
444 PM EDT Thu Sep 5 2019

...THE TORNADO WARNING FOR NORTHERN DUPLIN COUNTY WILL EXPIRE AT 445
PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Tornado Watch remains in effect until 700 PM EDT for eastern North
Carolina.

LAT...LON 3519 7804 3519 7802 3518 7798 3517 7798
      3517 7795 3505 7775 3503 7774 3494 7776
      3499 7811
TIME...MOT...LOC 2044Z 107DEG 35KT 3506 7793 

$$

Simms

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 5, 12:56 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 5, 12:56 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1256 PM EDT Thu Sep 5 2019

.SYNOPSIS...
Hurricane Dorian will approach from the south today. Dorian is
forecast to track along the North Carolina coast tonight through
Friday morning. Significant impacts are becoming more likely
for eastern North Carolina late today through Friday evening.
High pressure builds in over the weekend with dry weather. A
cool front drops into the region early next week with next
chance of showers or storms.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 650 AM Wed...No changes to previous thinking. Conditions
will deteriorate throughout the day with rainfall increasing in
coverage and intensity, while winds increase to Tropical Storm
force by early evening as Hurricane Dorian approaches from the
south. Tornado risk will increase after 12Z as initial outer
rain bands move in then continue throughout the day as
instability and SRH ramp up with approach of spiral outer rain
bands. Flash Flood Watches are in effect for the entire area for
6 to 12 inches of rain with local amounts of 15+ inches
possible. Any remaining preparedness activities should be rushed
to completion today. Clouds and widespread rain will keep highs
around 80 today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
As of 310 AM Wed...Dangerous conditions are expected Eastern NC
tonight into Friday, with damaging winds, life threatening
storm surge, flash flooding and isolated tornadoes as Dorian
moves up the NC coast. While there is still some uncertainty
regarding the exact track of the hurricane, there is potential
for landfall across Eastern NC by early Friday. The heaviest
rains will fall tonight through the day Friday as Dorian moves
through or near E NC, leading to risk of flash flooding with
rain rates over 2"/hr.

Also based on the current track, the greatest threat for storm
surge would exist across the beaches south of Cape Lookout with
significant storm surge also expected across the southern
Pamlico Sound shorelines, including the soundside of the
OBX, Downeast Carteret Co, and the shores of the Neuse River.
However, it must be stressed that even minor adjustments in the
track could result in significant changes to the threats, and
all residents of eastern North Carolina should be preparing for
hurricane force winds gusts and interests vulnerable to storm
surge should prepare their properties and stay tuned to
subsequent forecasts as surge forecasts are refined in the next
24 hours.

Dorian will accelerate away from the area Fri afternoon with
rain and gusty winds ending inland in the afternoon and NE
sections by early evening. Lows will be in the low to mid 70s
and highs in the upper 70s to 80 Fri.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 AM Thu...A flat upper ridge will build in over the
Southeast behind Dorian, as it tracks NE off the New England
coast. A sfc high will build in across the northern Mid-Atlantic
over the weekend, keeping conditions relatively dry with a
light N/NE wind. Another stronger high will build in across the
Northeast early next week, pushing a backdoor cold front into
E NC by Monday. This front will bring a return of sct showers or
storms esp Mon/Mon Night. Temps will be slightly above normal
through the long term. Highs mainly in the mid to upper 80s and
lows in the upper 60s inland to mid 70s across the coastal
waters.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term /through Tonight/...
As of 1 PM...The rain shield from Hurricane Dorian and some
outer banks were moving into eastern NC. Scattered rain showers
ahead of the main bands are reducing visibility and bringing
stronger winds to the surface. Conditions will rapidly
deteriorate at all terminals later this afternoon/evening as
Dorian approaches. Look for tropical storm force winds at area
terminals with a chance for hurricane force.

Long Term /Friday through Monday/...
As of 1 PM Thursday...Hurricane Dorian is expected to track
along the Carolina coast through Friday. This would produce a
prolonged period of likely IFR ceilings, significant visibility
reductions in periods of heavy rainfall, and the potential for
significant LLWS along with strong surface winds through early
afternoon. Dorian is expected to move out of the area by Fri
evening with a return to VFR conditions over the weekend into
early next week.

&&

.MARINE...
Short Term /through Friday/...
As of 650 AM Thursday...no changes to previous thinking.
Deteriorating conditions with very unsafe conditions for
mariners the next 36 hrs as Hurricane Dorian approaches late
today then moves across the waters tonight into Friday. Tropical
Storm force winds will develop today with Hurricane force winds
expected tonight into Friday with exceptionally large,
dangerous seas in excess of 20 ft.

Long Term /Friday night through Monday/...
As of 310 AM Thu...Conditions will slowly improve as Dorian
departs the region by Friday night with winds diminishing to 10
to 20 kts. Winds expected to be below 15 kts over the weekend
into Mon. It will take a while for seas to subside as seas will
remain elevated espcly nrn tier thru the weekend. Seas of 6 to
9 ft nrn tier Sat morn wl subside to 5 to 7 ft late, seas over
far srn tier will drop to 2 to 4 ft Sat. Seas are finally
expected to subside below 6 ft nrn and central wtrs Sunday.

&&

.HYDROLOGY...
As of 330 AM Thu...Dry antecedent ground conditions in advance
of Hurricane Dorian will allow for additional storage for
excessive rainfall with the storm over the next few days. This
in combination with limited rainfall in the headwaters and a
respectable storm motion will have the effect of limiting the
extent and severity of river flooding. Have not modified
rainfall amounts notably, keeping the focus for the heaviest
rainfall just east of the Coastal Plain counties. Bumped up QPF
a bit for the coastal plains, as any shift westward in the track
of Dorian would bring heavy rains in the 6-10 inch range here. The
focus for any rain bands could easily produce greater than 2"/hr
rain rates, and therefore biggest threat will be flash flooding,
heaviest rates overnight tonight into Friday morning.

&&

.TIDES/COASTAL FLOODING...
As of 310 AM Thu...Very rough surf and a high threat of rip
currents are expected through the weekend especially for the
central and northern beaches.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Hurricane Warning for NCZ045>047-080-081-092-094-193>196-198-
     199-203>205.
     Beach Hazards Statement through Friday evening for NCZ195-196-
     199-203>205.
     Flash Flood Watch through Friday afternoon for NCZ029-044-079-
     090>092-198-199.
     Storm Surge Warning for NCZ045>047-080-081-094-194>196-198-199-
     203>205.
     Tropical Storm Warning for NCZ029-044-079-090-091.
     Flash Flood Watch through Friday evening for NCZ045>047-080-
     081-094-193>196-203>205.
MARINE...Hurricane Warning for AMZ131-135>137-150-152-154-156-158-230-
     231.
&&

SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME/TL/MHX
LONG TERM...JME/TL/MHX
AVIATION...JME/CTC
MARINE...JME/TL
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 5, 10:37 AM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1037 AM EDT Thu Sep 5 2019

NCZ029-044-079-090-091-061445-
Martin-Pitt-Greene-Duplin-Lenoir-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045>047-080-081-094-194-061445-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Pamlico-
Southern Craven-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ193-061445-
Northern Craven-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ092-198-061445-
Jones-Inland Onslow-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-203>205-061445-
West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

Swell from Hurricane Dorian will continue into through weekend,
bringing an increased rip current risk to area beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-061445-
Coastal Onslow-
1037 AM EDT Thu Sep 5 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

Hurricane Dorian off the South Carolina coast is lifting north and
is
forecast to move northeast along the North Carolina coast tonight
into Friday. Significant impacts to eastern North Carolina are
likely.Based on the current track and timing of Dorian, the greatest
impacts would develop late today and continue into Friday evening.
People are urged to complete preparations and monitor the National
Hurricane Center for updates.

Swell from Hurricane Dorian will continue into through weekend,
bringing an increased rip current risk to area beaches.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 5, 10:40 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1040 AM EDT THU SEP 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TORNADO          2 SSE STELLA            34.74N 77.13W
09/05/2019                   ONSLOW             NC   911 CALL CENTER

            TORNADO TD WITH REPORTS OF ROOF DAMAGE.

&&

TS
Local storm report, Sep 5, 10:43 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1043 AM EDT THU SEP 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TORNADO          1 N BELGRADE            34.88N 77.24W
09/05/2019                   ONSLOW             NC   911 CALL CENTER

            TORNADO REPORTED ON THE GROUND.

&&

TS
Local storm report, Sep 5, 12:45 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1245 PM EDT THU SEP 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TORNADO          2 NW DEEP RUN           35.15N 77.72W
09/05/2019                   LENOIR             NC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED A TORNADO ON THE
            GROUND.

&&

HEDEN
Local storm report, Sep 5, 2:52 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
252 PM EDT THU SEP 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          3 SSE WILMAR            35.35N 77.13W
09/05/2019                   CRAVEN             NC   TRAINED SPOTTER

            POSSIBLE TORNADO SPOTTED NEAR LEWIS AND GRAY
            RD IN VANCEBORO.

&&

TS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:41 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow47 hr
Sep 5, 7:13 AM EDTTornado WarningMHXOnslow32 min
Sep 5, 7:40 AM EDTTornado WarningMHXOnslow50 min
Sep 5, 8:29 AM EDTTornado WarningMHXDuplin, Onslow46 min
Sep 5, 8:42 AM EDTTornado WarningMHXJones, Onslow48 min
Sep 5, 8:54 AM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow51 min
Sep 5, 9:04 AM EDTSpecial Marine WarningMHX26 min
Sep 5, 9:11 AM EDTTornado WarningMHXOnslow49 min
Sep 5, 9:27 AM EDTTornado WarningMHXDuplin, Jones, Onslow33 min
Sep 5, 9:35 AM EDTTornado Warning Tornado observedMHXJones, Onslow40 min
Sep 5, 9:55 AM EDTTornado WarningMHXDuplin, Onslow50 min
Sep 5, 10:21 AM EDTTornado WarningMHXDuplin, Jones, Lenoir, Onslow39 min
Sep 5, 10:49 AM EDTTornado WarningMHXDuplin, Onslow41 min
Sep 5, 12:27 PM EDTTornado WarningMHXDuplin, Lenoir48 min
Sep 5, 12:28 PM EDTSpecial Marine WarningMHX32 min
Sep 5, 2:28 PM EDTTornado WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt13 min
Sep 5, 2:30 PM EDTFlash Flood WarningMHXDuplin, Onslow5 hr
Sep 5, 2:49 PM EDTSpecial Marine WarningMHX26 min
Sep 5, 4:10 PM EDTTornado WarningMHXCarteret, Craven, Pamlico50 min
Sep 5, 4:54 PM EDTTornado WarningMHXCraven, Jones, Pamlico19 min
Sep 5, 4:56 PM EDTTornado WarningMHXCraven, Jones, Pitt34 min
Sep 5, 5:55 PM EDTFlash Flood WarningMHXCraven, Jones, Lenoir, Pamlico3 hr
Sep 5, 6:17 PM EDTTornado WarningMHXCraven, Lenoir, Pitt28 min
Sep 5, 7:31 PM EDTFlash Flood WarningMHXDuplin, Lenoir11 hr
Sep 5, 7:53 PM EDTTornado WarningMHXBeaufort, Hyde, Martin22 min

Nearby

Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.